MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ZEE CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ZEE CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094137
Medical Device Problem Code Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis zee ceiling system.During an interventional procedure, the user reported that x-ray was unintentionally released.The procedure was continued and completed on the imperfect system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
The investigation of the reported event was performed by our experts.During an interventional procedure, the user reported that x-ray was unintentionally released.The analyzed log files showed that the reported incident was caused by an activated hand switch at table side.After the hand switch was pressed and the x-ray was active, the block radiation button was pressed a few times by the user.However, active radiation release is stopped by the emergency stop button not the block radiation button.The emergency stop button was not utilized by the user during the reported event.The patient skin dose was checked, and the exposure levels were limited within the acceptable range.The staff dosimetry reading did not detect any significant overexposure either.Siemens local service engineer went onsite and replaced the hand switch as well as the table side uli (user location interface) board proactively.The replaced parts were analyzed and did not show up any defects, which could explain the unintended x-ray release.With these results the exact root cause for the unintended x-ray could not be determined.In operator manual, it is stated that if unwanted radiation occurs, the radiation can be stopped at any time by pressing the red emergency stop button.There are various indications for the user that display radiation and a time limit of radiation in case of regular operation, unintended activation by system malfunction, and unintended activation by operator.Various measures addressing the risk of unintended radiation release are available as well: - limiting the dose exposure (dead man switch in flouro, maximal duration of acquisition scenes).- radiation indicator.- stopping radiation through emergency stop button.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS ZEE CEILING
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 -or-
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key20639234
Report Number3004977335-2024-00132
Device Sequence Number15309108
Product Code OWB
UDI-Device Identifier04056869010052
UDI-Public(01)04056869010052
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094137
Device Catalogue Number10094137
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown